Discrete Dynamics in Nature and Society
Volume 2004 (2004), Issue 2, Pages 315-323

Quadratic regular reversal maps

Francisco J. Solis1 and Lucas Jódar2

1Centro de Investigación en Matemáticas (CIMAT), Guanajuato 36000, Gto., Mexico
2Instituto de Matemática Multidisciplinar, Universidad Politécnica de Valencia, Valencia 46022, Spain

Received 13 November 2003

Copyright © 2004 Francisco J. Solis and Lucas Jódar. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We study families of quadratic maps in an attempt to understand the role of dependence on parameters of unimodal maps and its relationship with the computer-generated chaos observed in numerical simulations. Our specific goal is to give conditions on this dependence to avoid chaotic situations. We show several examples that describe in some generality the qualitative properties of quadratic maps.